Discussions that mention tylenol

Osteoporosis board


I find this thread to be very interesting, because I too have trouble falling asleep sometimes. It often happens when I've attended an evening meeting or class, and although I go to bed at the same time as usual, I just can't get my mind or my muscles to relax.

So when it seems like I'll be having one of "those" nights, I take Simply Sleep, or if I'm having pain I take Tylenol PM. The active sleep ingredient is a mild antihistamine called Diphenhydramine HCL, which is also in Benadryl and other OTC cold/flu medications that don't say "Non-drowsy" on them. (It isn't in Sudafed.) One usually does the trick for me, and I have no trouble getting going in the morning. My husband, on the other hand, can't take even one or he feels like he's dragging all the next day. So everyone reacts in their own way.

I haven't had as many intense hot flashes/night sweats that I expected while taking Evista, but I've noticed when I've had them on the nights when I took a sleep aid, I haven't had any trouble falling back to sleep afterwards.

Desert, the original Sudafed has Pseudoephedrine in it, but since the meth labs were using it to make methamphetamine they changed the OTC formula to Phenylephrine, named it Sudafed PE, and put the original Sudafed behind the pharmacy counter. Perhaps you tried the original formula which had the ephedra in it? That is a stimulant...it's also called ma huang in Chinese herbal medicine, and it was common in diet pills. That would make sense if you were having palpitations when you took it. It sure had that effect on me, and I couldn't take it.
Hi Aleta: Thanks so much for the info. I've never tried the Simple Sleep product, but I've seen it in the stores, and will definitely try that. I have tried Tylenol PM, when I have a cold, but it only helps a little for sleep.

What you said about Sudafed certainly makes sense, because I noticed that if you want to buy the original formula, which I just can't take, it's now behind the pharmacy counter. My mil takes that, and wondered why she had to go through so much hassle to buy it. They also made her show her drivers liscense, and sign a sheet that they keep for their records. I didn't know what the reason was and the pharmacy never explained it to her. That stuff makes me feel like I'm going to have a heart attack.

I'll also try the Sudafed PE, if one of these don't do the trick. I'm glad you aren't having really bad night sweats with the Evista, because I'm considering taking that, but when I read about the sweats, I couldn't imagine adding to the ones I already have-which are horrible. I'm really tired of changing my clothes and pillow case every night, but with the estrogen that stopped. It's weird though since for me right after the night sweat goes away you get extremely cold, so one minute you are kicking off the blanket-then walking around for it to subside, then you're freezing and need an extra blanket until the next night sweat hits. It's a non stop annoyance, especially with the walking, changing clothes, and sometimes actually drying my hair for a few minutes to dry it out some, no wonder I can't sleep.

Thanks for the info, are you seeing good results with the Evista? Also, doesn't that also cause blood clots, I can't remember? I've never had a clot, but I've had some scares where I had to go to the hospital for a US-after surgeries-because they thought I had one, but luckily never found one.:angel:
Desert - A month ago I was having a horrible time sleeping - I still don't sleep through the whole night unless I take a Lunesta -

But due to menopause - 'warm' flashes in the night - :D and just plain insomnia - I had to resort to Lunesta for a few nights. Also OTC Tylenol Simply Sleep works great. (I think it is really benedryl) Calm's Forte is homeopathic and has helped me- one night it didn't.

Once I got back on track, I eased out of taking them nightly (I switched them out every few nights) as Lunesta is expensive. it's awful not to get a full night's sleep or be able to even FALL asleep!